Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2014, 6:19 PM EDT for Allen County, Indiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2014, 6:19 PM EDT (22:19 UTC)
- Expired
- May 9, 2014, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:23 PM EDT | TSTM WND GST 56 | 5 Sw Fort Wayne, IN | RECORDED BY ASOS. |
| May 9, 6:40 PM EDT | TSTM WND GST 50 | N Fort Wayne, IN | REPORTS OF GUST TO 50 MPH ON NORTH SIDE OF FORT WAYNE |
| May 9, 6:40 PM EDT | TSTM WND GST 60 | New Haven, IN | 50 TO 60 MPH ESTIMATED WIND GUSTS AND PEA SIZE HAIL. NO SIGNS OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS53 KIWX 092219
SVRIWX
INC003-092300-
/O.NEW.KIWX.SV.W.0003.140509T2219Z-140509T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT FRI MAY 9 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 700 PM EDT
* AT 614 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHURUBUSCO TO 11 MILES SOUTHEAST OF COLUMBIA CITY TO
6 MILES NORTHEAST OF HUNTINGTON...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HUNTERTOWN AROUND 630 PM EDT.
FORT WAYNE AROUND 635 PM EDT.
NEW HAVEN AND GRABILL AROUND 645 PM EDT.
WOODBURN AROUND 655 PM EDT.
MONROEVILLE AROUND 700 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ROLLING HILLS...WALLEN...NINE
MILE...YODER...LEO-CEDARVILLE...POE...MIDDLETOWN...HESSEN CASSEL...
HOAGLAND AND MAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4119 8534 4119 8532 4123 8532 4129 8480
4094 8480 4092 8534
TIME...MOT...LOC 2219Z 257DEG 33KT 4117 8529 4103 8531
4095 8537
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
612
WWUS53 KIWX 092241
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT FRI MAY 9 2014
INC003-092300-
/O.CON.KIWX.SV.W.0003.000000T0000Z-140509T2300Z/
ALLEN IN-
641 PM EDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN COUNTY
UNTIL 700 PM EDT...
AT 639 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRABILL TO NEW HAVEN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...WOODBURN...CUBA...TILLMAN...HARLAN...ZULU...TOWNLEY...
DIXON...GEORGETOWN AND EDGERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4107 8527 4124 8516 4128 8480 4094 8480
4093 8534
TIME...MOT...LOC 2241Z 254DEG 37KT 4124 8499 4113 8495
4103 8494
HAIL...0.75IN
WIND...60MPH
$$416
WWUS53 KIWX 092301
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EDT FRI MAY 9 2014
INC003-092309-
/O.EXP.KIWX.SV.W.0003.000000T0000Z-140509T2300Z/
ALLEN IN-
701 PM EDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY WILL EXPIRE AT
700 PM EDT/600 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE
WITH A LINE OF STORMS OVER SOUTHERN ALLEN COUNTY.
LAT...LON 4107 8527 4124 8516 4128 8480 4094 8480
4093 8534
TIME...MOT...LOC 2259Z 254DEG 37KT 4129 8475 4118 8471
4108 8470
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:18 PM EDT, 1 minute earlier.
Area forecast discussion, May 9, 6:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 9 2014
.SYNOPSIS...
ISSUED AT 618 PM EDT FRI MAY 9 2014
A COLD FRONT WILL PASS ACROSS THE REGION THIS EVENING...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS WILL ARRIVE
FOR SATURDAY BEFORE THE NEXT SYSTEM MOVES IN FOR MOTHERS DAY INTO
NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY NEXT
WEEK BEFORE RETURNING TO MORE NORMAL LEVELS BY MID WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT GRADUALLY APPROACHING THE AREA AT PRESS TIME.
MIDLEVEL DRY AIR ADVECTION BEHIND EARLIER SHORTWAVE AND ASSOCIATED
RAIN SHOWERS HAS ALLOWED FOR A FEW BREAKS IN CLOUD COVER AHEAD OF
THE MAIN FRONT. TROPOSPHERE HAS DESTABILIZED A BIT AS A RESULT
WITH SPC/RAP MESOANALYSIS INDICATING AROUND 1000 J/KG OF SBCAPE
ACROSS OUR WESTERN COUNTIES. MODEST 1000-850MB CONVERGENCE IN THIS
WEAKLY UNSTABLE ENVIRONMENT HAS ALLOWED ANOTHER ROUND OF SHOWERS
TO DEVELOP JUST AHEAD OF THE FRONT. PARENT VORT MAX AND SURFACE
LOW ARE LIFTING RAPIDLY NORTHWARD THOUGH AND EASTWARD PROGRESS OF
COLD FRONT IS SLOWING AND CONVERGENCE IS BECOMING MORE
BROAD/DIFFUSE. THIS WILL RESULT IN LITTLE ORGANIZATIONAL STRUCTURE
TO CONVECTION THROUGH THE EVENING WITH JUST SPORADIC
SHOWERS/THUNDERSTORMS EXPECTED TO EFFERVESCE ACROSS THE AREA. AS
NOTED IN PRIOR UPDATE DISCUSSION...SEVERE WEATHER POTENTIAL IS
LIMITED. MORNING CLOUDS/PRECIP HAVE STIFLED DIURNAL RECOVERY AND
ANY POCKETS OF DIABATIC HEATING HAVE BEEN FILLING IN QUICKLY GIVEN
UNCAPPED ENVIRONMENT. HAS THEREFORE BEEN DIFFICULT TO GET ANY
MEANINGFUL UPDRAFTS TO DEVELOP. BETTER SEVERE WEATHER POTENTIAL
EXISTS ACROSS CENTRAL AND SOUTHERN INDIANA GIVEN HIGHER
INSTABILITY AND MORE FOCUSED SYNOPTIC FORCING WITH PASSING
MIDLEVEL SPEED/VORTICITY MAX. CONVECTION ALLOWING MODELS SUGGEST
THIS ACTIVITY MAY CLIP OUR FAR SOUTHERN COUNTIES LATE THIS EVENING
BUT MOISTURE AND FORCING ARE CLEARLY LACKING ACROSS OUR CWA.
ALREADY MARGINAL INSTABILITY WILL ALSO FURTHER WANE AFTER SUNSET.
WILL THEREFORE GO WITH JUST SCT WORDING THROUGH THE EVENING WITH
LITTLE TO NO SEVERE WEATHER THREAT. FRONT SHOULD FINALLY CLEAR OUR
SOUTHEAST CWA BY 12Z TOMORROW AND EXPECT MAINLY DRY CONDITIONS.
THERMAL TROUGH LARGELY BYPASSES US TO THE NORTH THOUGH AND EXPECT
HIGHS TO STILL REBOUND INTO THE LOW TO MID 70S...GENERATING A
FAIRLY PLEASANT DAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
LOW LEVEL RIDGE AXIS TO DEPART TO THE EAST SATURDAY NIGHT SETTING UP
RENEWED LOW LEVEL THETAE ADVECTION PARTICULARLY ACROSS WESTERN
PORTIONS OF THE AREA. AIR MASS WILL BE QUITE DRY INITIALLY HOWEVER
WITH HISTORY OF SUBSIDENCE/DRY AIR ADVECTION THROUGH SATURDAY. THE
MOST PRONOUNCED LOW LEVEL THETAE CONVERGENCE SATURDAY NIGHT IS
EXPECTED TO RESIDE FROM THE MID MS RIVER VALLEY WESTWARD ACROSS THE
CORN BELT. STILL SOME DIFFERING IDEAS IN TERMS OF NOCTURNAL
CONVECTIVE EVOLUTION FOR THIS PERIOD...BUT WITH THICKNESS RIDGE JUST
UPSTREAM OF LOCAL AREA...FORWARD PROPAGATING CORFIDI VECTORS WOULD
TEND TO FAVOR NORTHWEST INDIANA FOR REMNANTS OF ANY UPSTREAM
CONVECTIVE COMPLEX. HOWEVER...WILL STAY CONSERVATIVE WITH POPS FOR
LATE SATURDAY NIGHT INTO SUNDAY MORNING AT THIS POINT WITH STRONG
MUCAPE GRADIENT EXPECTED FROM NORTHERN ILLINOIS INTO NORTHWEST
INDIANA. FUTURE FORECASTS MAY NEED TO ADJUST POPS UPWARD FOR THIS
PERIOD...BUT WOULD EXPECT ANY UPSTREAM CONVECTION WILL BE IN A
WEAKENING STAGE UPON REACHING THE LOCAL AREA.
DIGGING WESTERN CONUS TROUGH WILL LEAD TO DOWNSTREAM UPPER RIDGE
AMPLIFICATION ACROSS GREAT LAKES REGION ON SUNDAY. THIS SHOULD ALLOW
SECONDARY LOW LEVEL THETAE SURGE...MORE LIKELY LATE IN THE DAY.
PLUME OF STEEPER 850-700 HPA LAPSE RATES IS ALSO EXPECTED TO ADVECT
INTO THE AREA LATE SUNDAY AFTERNOON WITH FORECAST SOUNDINGS
GENERALLY DEPICTING LITTLE OR NO SBCIN. WILL MAINTAIN MID RANGE
CHANCE TSRA POPS FOR SUNDAY WITH LIMITING FACTOR TO HIGHER END
CHANCES BEING LACK OF STRONG MID/UPPER FORCING. LITTLE OR NO CHANGE
TO PREVIOUS FORECASTED HIGHS FROM MID 70S TO AROUND 80.
12Z GFS HAS CONTINUED TO TREND TOWARD A SLOWER AND MORE AMPLIFIED
EVOLUTION WITH THE WESTERN CONUS TROUGH...MORE INLINE WITH RECENT
EC/GEM IDEA. MAIN EFFECT FOR THIS FORECAST WAS TO WARM TEMPS FOR
TUESDAY AND WEDNESDAY AND FOCUS HIGHEST TSRA POPS IN THE TUESDAY
PERIOD ACCOMPANYING THE ATTENDANT COLD FRONT WITH OCCLUDING SYSTEM
TO THE NORTH. HAVE ALSO INCREASED POPS FOR WEDNESDAY...MAINLY ACROSS
THE EAST WITH POTENTIAL OF SOUTHERN STREAM TROUGH INTERACTING WITH
LINGERING LOW/MID LEVEL BAROCLINICITY.
COOLER CONDITIONS EXPECTED FOR THU/FRI WITH UPSTREAM UPPER RIDGE
PLACEMENT SUPPORTING ACTIVE SMALLER SCALE SHORT WAVE
PATTERN/POTENTIAL FRONTOGENETIC RESPONSE THAT WILL BE CONDUCIVE FOR
PERIODIC RAIN SHOWER CHANCES LATE NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 136 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT EXTENDING FROM LOW PRESSURE OVER THE NORTHERN
GREAT LAKES IS SLOWLY APPROACHING THE AREA. WEAK LOW LEVEL
CONVERGENCE IN A SUFFICIENTLY MOIST ENVIRONMENT IS SUPPORTING A
FEW SHOWERS ACROSS THE AREA. INSTABILITY HAS BEEN LIMITED BY
MORNING PRECIPITATION AND MOSTLY CLOUDY SKIES THOUGH.
THUNDERSTORMS WILL THEREFORE REMAIN ISOLATED THROUGH THE EVENING.
THERE IS STILL A CHANCE FOR A THUNDERSTORMS TO IMPACT EITHER KSBN
OR KFWA BUT THE PROBABILITY IS TOO LOW AND TIMING IS TOO UNCERTAIN
FOR INCLUSION IN THE TAF. PERIODS OF MVFR CEILINGS WILL BE
POSSIBLE UNTIL FRONT CLEARS THE AREA LATER TONIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...FISHER
SHORT TERM...AGD
LONG TERM...MARSILI
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 9, 4:27 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT FRI MAY 9 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 427 AM EDT FRI MAY 9 2014 /327 AM CDT FRI MAY 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ACROSS NORTHERN INDIANA. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE... BUT COULD CAUSE GALE FORCE GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 9, 5:20 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT FRI MAY 9 2014
INZ023-024-092215-
MIAMI IN-WABASH IN-
520 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...EXTREME
WESTERN HUNTINGTON...WABASH AND EXTREME SOUTHWESTERN WHITLEY
COUNTIES...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR 10 MILES NORTHWEST OF PERU...
MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WABASH...
NORTH MANCHESTER...
DEEDSVILLE AND DENVER...
CHILI...GILEAD AND ERIE...
STOCKDALE AND RICHVALLEY...
ROANN AND DISKO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4076 8617 4100 8617 4100 8595 4104 8595
4104 8570 4100 8568 4100 8565 4080 8564
TIME...MOT...LOC 2120Z 256DEG 31KT 4089 8613Special weather statement, May 9, 5:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT FRI MAY 9 2014
INZ007-MIZ081-OHZ001-002-092215-
FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
525 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
NORTHERN WILLIAMS...HILLSDALE AND EASTERN STEUBEN COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR MOSCOW TO CAMDEN IN HILLSDALE
COUNTY...TO ABOUT 7 MILES EAST OF ANGOLA IN STEUBEN COUNTY...MOVING
EAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS LINE OF
STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILLSDALE AND PIONEER...
NETTLE LAKE AND CAMDEN...
LAKE SENECA AND BRIDGEWATER CENTER...
FRONTIER...CAMBRIA AND BEAR LAKE...
KUNKLE...
BETZER AND RANSOM...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 151
AND 156.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8436 4162 8438 4157 8491 4168 8489
4188 8469 4208 8460
TIME...MOT...LOC 2123Z 252DEG 29KT 4165 8482
SLLSpecial weather statement, May 9, 5:33 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 PM EDT FRI MAY 9 2014
INZ005-008-016-092200-
ELKHART IN-KOSCIUSKO IN-NOBLE IN-
533 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN KOSCIUSKO...
WESTERN NOBLE AND SOUTHEASTERN ELKHART COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SYRACUSE...OR 7 MILES NORTH
OF WARSAW...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SYRACUSE...
LIGONIER...
NORTH WEBSTER...LAKE WAWASEE AND OAKWOOD PARK...
KNAPP LAKE...
CROMWELL...
KIMMEL AND WOLFLAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4135 8533 4128 8588 4138 8589 4153 8556
4153 8554
TIME...MOT...LOC 2133Z 248DEG 32KT 4136 8578
SLLLocal storm report, May 9, 5:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 2 N NORTH WEBSTER 41.36N 85.70W
05/09/2014 E0.75 INCH KOSCIUSKO IN NWS OFFICE
WIND GUSTS TO 50 MPH. FEW HAILSTONES TO DIME SIZE..BUT
MOST AROUND PEA SIZE.
&&
FISHERSpecial weather statement, May 9, 6:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI MAY 9 2014
INZ017-018-025>027-092300-
ADAMS IN-ALLEN IN-HUNTINGTON IN-WELLS IN-WHITLEY IN-
607 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS...NORTHERN
ADAMS...HUNTINGTON...EASTERN WHITLEY AND ALLEN COUNTIES...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA CITY TO 7
MILES NORTH OF HUNTINGTON TO ANDREWS...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...
FORT WAYNE...
OSSIAN...
DECATUR AND NEW HAVEN...
CHURUBUSCO...
HUNTERTOWN...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 280 AND
321.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4074 8564 4096 8564 4124 8550 4127 8482
4117 8480 4077 8481
TIME...MOT...LOC 2206Z 250DEG 44KT 4115 8541 4099 8549
4088 8565Special weather statement, May 9, 6:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 607 PM EDT FRI MAY 9 2014 INZ006>009-092230- DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN- 607 PM EDT FRI MAY 9 2014 ...STRONG THUNDERSTORMS MOVING TOWARD WESTERN DE KALB...EASTERN NOBLE...SOUTHWESTERN STEUBEN AND SOUTHEASTERN LAGRANGE COUNTIES... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROME CITY...OR 7 MILES WEST OF KENDALLVILLE...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA AND MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KENDALLVILLE... GARRETT... AUBURN... AVILLA...LISBON AND SWAN... BIG LONG LAKE...ALTONA AND BUTLER CENTER... HELMER...FAIRFIELD CENTER AND CORUNNA... THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 324 AND 344. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4164 8508 4129 8493 4129 8528 4146 8544 TIME...MOT...LOC 2206Z 246DEG 31KT 4145 8538 SLL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:18 AM EDT | Special Marine Warning | IWX | 117 min | |
| May 9, 2:32 PM EDT | Special Weather Statement | IWX | Starke | 43 min |
| May 9, 3:42 PM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| May 9, 4:09 PM EDT | Small Craft Advisory | IWX | 4 hr | |
| May 9, 4:24 PM EDT | Special Weather Statement | IWX | White | 36 min |
| May 9, 4:30 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 60 min |
| May 9, 4:57 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 9, 5:20 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 55 min |
| May 9, 5:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| May 9, 6:07 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Whitley | 53 min |
| May 9, 6:29 PM EDT | Special Weather Statement | IWX | Huntington | 46 min |
| May 9, 6:34 PM EDT | Special Weather Statement | IWX | DeKalb | 56 min |
| May 9, 7:11 PM EDT | Special Weather Statement | IWX | Adams, Wells | 34 min |
| May 9, 7:29 PM EDT | Special Weather Statement | IWX | Cass, Miami | 46 min |
| May 9, 7:37 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 38 min |
| May 9, 7:45 PM EDT | Special Weather Statement | IWX | Adams | 30 min |
| May 9, 7:51 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.